Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

What causes raised CA levels after having Doxil?

User rating for this question
Very Good
Answered by

OBGYN, Gynecologic Oncology
Practicing since : 1984
Answered : 99 Questions
Question
Is it possible for doxil to raise ca-125 levels? I had read that ca-125 was not an accurate way to measure ovarian cancer progression or regression when being treated by doxil. Doxil.com said that treatment shouldn't be discontinued based on rising ca-125 levels until after treatment 4. My mother has had four treatments and her ca-125 levels have gone from the low 1000's at the first treatment to 2000 to 3000 to 4000 at this last test. Additionally, she is also taking an experimental drug that is supposed to train her immune system to attack the cancer. I was given the impression that ca-125 was the measure of an anti-body. Could a drug that effects the immune system affect her ca-125 levels?
Posted Thu, 14 Aug 2014 in Cervical and Ovarian Cancer
 
 
Answered by Dr. Manjunath L Ramarajapalli 2 hours later
Brief Answer:
Raising ca-125 levels suggest progressive disease

Detailed Answer:
Hello,
ca-125 levels are raised in benign conditions also like-fibriod uterus,endometriosis,abdominal tuberculosis,ascites due to any cause etc.(any irritation of peritoneum raises ca-125 levels)

Considering the person had stage iv ovarian cancer and failed initial treatment,now having recurrence.
The rising ca-125 levels in the present situation are probably due to progressive disease. Doxil and experimental drug are not effective.

Consider symptomatic treatment as better option at this stage.

Good luck
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor